Wisconsin, 2014High Wind and Strong Wind in Wisconsin, February 20 to 21, 2014
February 20 to 21, 2014 · NWS MKX · 4 events in 4 counties and zones
A rapidly deepening low pressure area moved north through Wisconsin with strong west to northwest winds in its wake. The strong winds began with the passage of the occluded front during the evening of February 20th.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A rapidly deepening low pressure area moved north through Wisconsin with strong west to northwest winds in its wake. The strong winds began with the passage of the occluded front during the evening of February 20th. The winds weakened by late afternoon or evening on February 21st. The high winds contributed to the cause of a multi-vehicle accident that involved one death.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Feb 20, 4:06 PM CST, 2 hours 54 minutes earlier.
Area forecast discussion, Feb 20, 4:06 PM CST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
406 PM CST THU FEB 20 2014
.TONIGHT AND FRIDAY..FORECAST CONFIDENCE...HIGH
SHOWERS WITH A FEW THUNDERSTORMS...SOME PRODUCING SMALL HAIL...ARE
EXPECTED THROUGH LATE AFTERNOON OR EARLY EVENING. RAIN WILL
EVENTUALLY CHANGE BACK OVER TO SNOW THIS EVENING...WITH
ACCUMULATIONS OF AN INCH OR SO THROUGH FRIDAY MORNING. HIGHEST
AMOUNTS WILL BE FROM MADISON NORTHWEST.
SOUTHWEST TO WEST WINDS WILL PICK UP THIS EVENING...WITH GUSTS OF 45
TO 55 MPH POSSIBLE LATE EVENING INTO EARLY FRIDAY MORNING. KEPT HIGH
WIND WARNING GOING...AS A FEW GUSTS TO NEARLY 60 MPH
POSSIBLE...ESPECIALLY ALONG AND SOUTHEAST OF A MINERAL POINT TO
SHEBOYGAN LINE.
DELAYED THE CURRENT WINTER WEATHER ADVISORY UNTIL AN 8 PM START
TIME...ADDING A FEW COUNTIES TO THE EAST OF THE ONGOING ADVISORY.
THESES AREAS WILL HAVE THE BEST CHANCE TO SEE THE COMBINATION OF
FALLING AND BLOWING SNOW CAUSING SIGNIFICANTLY REDUCED VISIBILITIES.
.SHORT TERM...FRIDAY NIGHT THROUGH SUNDAY.
COLD AIR RETURNS TO THE REGION AS WISCONSIN IS IN NW FLOW BETWEEN
DEPARTING LOW AND ARCTIC HIGH BUILDING INTO THE PLAINS. CLOSED LOW
SLOWLY LIFTS OFF TO THE NORTHEAST FROM SW ONTARIO FRIDAY EVENING TO
JUST EAST OF JAMES BAY BY SUNDAY EVENING WITH A BROAD SHALLOW TROUGH
FROM THE NRN PLAINS THROUGH THE GREAT LAKES TO THE NE U.S. THE
MODELS ARE SHOWING A CHANNEL OF SHEARED 500 MB VORTICITY ALONG THE
PERIPHERY OF THE CYCLONIC FLOW...WAFFLING AROUND THE IL/WI BORDER
DEPENDING ON MODEL THROUGH THE WEEKEND.
FRIDAY NIGHT THROUGH SATURDAY...FORECAST CONFIDENCE HIGH
925 MB WINDS STILL AROUND 40 KTS FRIDAY EVENING...SLOWLY EASING TO
25 KNOTS TO 30 KNOTS BY 12Z SATURDAY. COLD AIR ADVECTION...TO
DIFFERING EXTENT AMONG MODELS...AND CLOUDS WILL NOT ALLOW FOR MUCH
DECOUPLING SO EXPECT GUSTY WEST WINDS OVERNIGHT THEN SLOWLY
SUBSIDING DURING THE DAY SATURDAY.
GFS IS ALMOST 10C COLDER THAN NAM AND 5C TO 6C COLDER THAN ECMWF
WITH 925 MB TEMPS AT 12Z SATURDAY. AGAIN BLENDED TEMPS USED TO LIMIT
DIFFERENCES...WHICH KEEPS LOWS IN THE TEENS SOUTH AND ALONG THE
LAKE...AND 5 TO 10 ABOVE ELSEWHERE. HIGHS SATURDAY REBOUND BACK
INTO THE LOW TO MID 20S...WITH UPPER 20S TO NEAR 30 IN THE FAR
SOUTH AND SOUTHEAST WITH A SLIGHT 925MB THERMAL RIDGE NOSING IN
AHEAD OF A WEAK WAVE.
NAM AND SREF BRING LIGHT QPF INTO SRN WI OVERNIGHT FRIDAY WITH
LEADING EDGE OF VORTICITY CHANNEL AND WEAK SECONDARY SURFACE TROUGH
BUT LITTLE OMEGA AND NO Q-VECTOR CONVERGENCE WITH SUBSIDENCE FIRMLY
IN PLACE...WITH REST OF THE MODELS KEEP THE VERY LIGHT PRECIPITATION
TO OUR SOUTH...SO WILL GO WITH 5 TO 10% CONSENSUS POPS.
.SATURDAY NIGHT AND SUNDAY...FORECAST CONFIDENCE HIGH.
HUDSON BAY LOW BEGINS TO FILL AND SHIFT NORTHEAST ALLOWING LEADING
EDGE OF ARCTIC HIGH TO MOVE INTO THE WESTERN GREAT LAKES. 925MB
TEMPS FALL INTO THE DOUBLE-DIGITS BELOW ZERO BY SUNDAY MORNING...
YIELDING LOWS IN THE SINGLE DIGITS ABOVE AWAY FROM THE LAKE AND
AROUND 10 ABOVE ALONG THE SHORE...WITH HIGHS STRUGGLING TO REACH
AROUND 20 SUNDAY.
.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY. FORECAST CONFIDENCE
MEDIUM
WHILE THE HUDSON BAY LOW FILLS AND SHIFTS NORTHEAST...SERIES OF
VORTICITY MAXIMA/CLOSED LOWS KEEP BROAD TROUGH OVER THE EASTERN U.S.
WITH ANOTHER DEEP LOW ESTABLISHING ITSELF NEAR HUDSON BAY BY THE END
OF NEXT WEEK. THE RESULTING NNW FLOW KEEPS THE FEED OF ARCTIC AIR
INTO THE REGION THROUGH ALL OF NEXT WEEK...WITH 850 MB TEMPS FALLING
FROM THE TEENS BELOW ZERO MONDAY TO 24 BELOW BY THURSDAY EVENING.
THIS BRINGS BACK WELL BELOW NORMAL TEMPERATURES WITH LOWS IN THE
SINGLE DIGITS ABOVE AND BELOW ZERO...AND HIGHS STRUGGLING TO REACH
20 THROUGH WEDNESDAY...FOLLOWED BY A REINFORCING SHOT OF COLD AIR
THAT DROPS LOWS TO BETWEEN 5 BELOW AND 10 BELOW THURSDAY
MORNING...WITH ZERO TO 5 BELOW ALONG THE LAKE...AND HIGHS ONLY IN
THE SINGLE DIGITS ABOVE.
NEXT CHANCE OF PRECIPITATION COMES MONDAY AFTERNOON/EVENING WITH
SHORT WAVE TROUGH...MORE POTENT ON THE 12Z ECMWF AND 00Z GEMNH.
&&
.AVIATION/00Z TAFS/...
SHOWERS WITH A FEW THUNDERSTORMS...SOME PRODUCING SMALL HAIL...ARE
EXPECTED THROUGH LATE AFTERNOON OR EARLY EVENING. RAIN WILL
EVENTUALLY CHANGE BACK OVER TO SNOW THIS EVENING...WITH
ACCUMULATIONS OF AN INCH OR SO THROUGH FRIDAY MORNING. HIGHEST
AMOUNTS WILL BE FROM MADISON NORTHWEST.
SOUTHWEST TO WEST WINDS WILL PICK UP THIS EVENING...WITH GUSTS OF 40
TO 50 KNOTS POSSIBLE LATE EVENING INTO EARLY FRIDAY MORNING. PUT
SOME WIND SHEAR IN THE TAFS FOR EARLY EVENING...AS WINDS INCREASE
ALOFT A COUPLE HOURS BEFORE THE HIGHER WINDS MIX DOWN TO THE
SURFACE.
IFR OR WORSE CONDITIONS WILL CONTINUE INTO THE EVENING...IMPROVING
TO MVFR FOR THE OVERNIGHT HOURS. SHOULD SEE VFR CONDITIONS RETURN BY
LATE FRIDAY AFTERNOON.
&&
.MARINE...
GALE FORCE WIND ARE EXPECTED THIS EVENING THROUGH FRIDAY...WITH
STORM FORCE GUSTS POSSIBLE FROM MID/LATE EVENING THROUGH MUCH OF THE
NIGHT. DECIDED TO UPGRADE TO A STORM WARNING GIVEN THE 50 KNOTS GUST
POSSIBILITY. WILL NEED A GALE WARNING FOR TOMORROW AFTER THE STORM
WARNING EXPIRES.
WITH THE CLOUDY SKIES...MILER TEMPERATURES...AND STRONG WINDS...HARD
TO KNOW EXACTLY WHAT THE ICE COVERAGE WILL BE OVER THE NEXT COUPLE
DAYS. THERE WERE OPEN AREAS YESTERDAY...AND THERE SHOULD BE EVEN
MORE BY NOW...SO KEPT SOME WAVES IN THE FORECAST.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...HIGH WIND WARNING FROM 9 PM THIS EVENING TO 9 AM CST FRIDAY FOR
WIZ046-047-051-052-056>060-062>072.
WINTER WEATHER ADVISORY FROM 8 PM THIS EVENING TO NOON CST
FRIDAY FOR WIZ046-047-051-056>058-062-063-067-068.
LM...STORM WARNING FROM 9 PM THIS EVENING TO 5 AM CST FRIDAY FOR
LMZ643>646.
GALE WARNING UNTIL 9 PM CST THIS EVENING FOR LMZ643>646.
&&
TONIGHT/FRIDAY AND AVIATION/MARINE...DDV
FRIDAY NIGHT THROUGH THURSDAY...REMHazardous weather outlook, Feb 20, 5:36 PM CST, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
536 PM CST THU FEB 20 2014
WIZ046-047-051-052-056>060-062>072-212345-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
536 PM CST THU FEB 20 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.
.DAY ONE...TONIGHT
A WINTER WEATHER ADVISORY IS IN EFFECT FOR THIS EVENING THROUGH
FRIDAY MORNING FOR MOST OF SOUTH CENTRAL WISCONSIN AS WELL AS
DODGE AND FOND DU LAC COUNTIES FOR SNOW AND BLOWING SNOW THIS
EVENING AND OVERNIGHT.
A HIGH WIND WARNING IS IN EFFECT TONIGHT INTO FRIDAY MORNING FOR
STRONG WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH AND GUSTS OF 40
MPH TO 50 MPH...WITH A FEW GUSTS OF 58 MPH.
PATCHY DENSE FOG IS EXPECTED LATE THIS AFTERNOON AND EARLY EVENING
UNTIL THE WINDS SWITCH OVER TO THE SOUTH TO SOUTHWEST AND
INCREASE.
SCATTERED THUNDERSTORMS WILL END EARLY THIS EVENING. SOME OF THE
THUNDERSTORMS WILL PRODUCE SMALL HAIL AND PONDING OF WATER.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY
THE HIGH WIND WARNING WILL EXPIRE MID-MORNING FRIDAY...WITH THE
WINTER WEATHER ADVISORY EXPIRING AT NOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SNOWFALL AND
ICING REPORTS ARE APPRECIATED.
LMZ643>646-212345-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
536 PM CST THU FEB 20 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.
.DAY ONE...TONIGHT
A GALE WARNING IS EFFECT UNTIL 9 PM...WITH A STORM WARNING GOING
INTO EFFECT FROM 9 PM TONIGHT UNTIL 5 AM FRIDAY. STRONG LOW
PRESSURE MOVING NORTH THROUGH CENTRAL WISCONSIN...WILL PRODUCE
GALE GUSTS THROUGH MID-EVENING...INCREASING TO STORM FORCE FROM
LATE THIS EVENING INTO THE EARLY MORNING FRIDAY.
PATCHY DENSE FOG AND SCATTERED THUNDERSTORMS ARE EXPECTED INTO THE
EARLY EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY
THE STORM WARNING WILL LIKELY BE DOWNGRADED TO A GALE WARNING
FRIDAY MORNING THROUGH FRIDAY AFTERNOON...WITH A SMALL CRAFT
ADVISORY NEEDED FROM FRIDAY NIGHT INTO SATURDAY AFTERNOON.
WWW.WEATHER.GOV/MKX
MBK
In the hours before
Special weather statement, Feb 20, 4:50 PM CST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
450 PM CST THU FEB 20 2014
WIZ046-047-051-052-056>060-062>066-068>072-210000-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-GREEN-
ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...MONROE...
JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...KENOSHA
450 PM CST THU FEB 20 2014
...THUNDERSTORMS WITH SMALL HAIL CROSSING SOUTHERN WISCONSIN...
RAPIDLY DEEPENING LOW PRESSURE NEAR DUBUQUE IOWA WILL CONTINUE TO
BRING SHOWERS AND SCATTERED THUNDERSTORMS TO SOUTH CENTRAL AND
SOUTHEAST WISCONSIN THROUGH THE EARLY EVENING.
AROUND 5 PM...SCATTERED THUNDERSTORMS EXTENDED FROM NEAR BERLIN
SOUTHEAST TO FOND DU LAC AND WEST. MORE THUNDERSTORMS EXTENDED
FROM THE DELLS TO MADISON TO NEAR MONROE. THE STRONGEST
THUNDERSTORM WAS BETWEEN MONROE AND JANESVILLE NEAR BRODHEAD. ALL
THE SHOWERS AND THUNDERSTORMS WERE MOVING RAPIDLY NORTHEAST AT 50
MPH.
SOME OF THE THUNDERSTORMS WILL PRODUCE SMALL HAIL UP TO ONE
QUARTER INCH AND WIND GUSTS TO 45 MPH.
BE ALERT FOR ROADS BECOMING SLICK WITH SMALL HAIL AS WELL AS
HEAVY DOWNPOURS OF RAIN THAT WILL POND ON AREA ROADS.
MBK
Local storm report, Feb 20, 4:56 PM CST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
456 PM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM HAIL JACKSON 43.32N 88.16W
02/20/2014 E0.50 INCH WASHINGTON WI TRAINED SPOTTER
PEA TO MARBLE SIZE HAIL COVERING THE GROUND. VISIBILITY
LESS THAN 1/4 MILE. SSE WIND GUST OF 47 MPH
&&
SMARQUARDTSpecial weather statement, Feb 20, 5:06 PM CST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
506 PM CST THU FEB 20 2014
WIZ064-065-069>071-202330-
WAUKESHA-JEFFERSON-ROCK-RACINE-WALWORTH-
506 PM CST THU FEB 20 2014
...A STRONG THUNDERSTORM WILL AFFECT WAUKESHA...JEFFERSON...ROCK...
RACINE...WALWORTH...
AT 503 PM CST...A STRONG THUNDERSTORM WAS OVER WILLIAMS BAY...MOVING
NORTHEAST AT 80 MPH.
HAIL UP TO THREE QUARTERS INCH AND WIND GUSTS UP TO 45 MPH ARE
POSSIBLE WITH THIS STORM. THIS THUNDERSTORM MAY ALSO LAY DOWN A
SWATH OF SMALL HAIL RESULTING IN SLIPPERY ROAD CONDITIONS.
THIS STORM WILL BE NEAR...
EAST TROY AND POTTER LAKE AROUND 515 PM CST.
MUKWONAGO AND NORTH PRAIRIE AROUND 520 PM CST.
WALES AND BIG BEND AROUND 525 PM CST.
WAUKESHA AND NEW BERLIN AROUND 530 PM CST.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MILLARD...
SPRINGFIELD...TIBBETS...HONEY CREEK...GENESEE...TROY CENTER...
EAGLE...LA GRANGE...LAPHAM PEAK ST PARK AND DELAVAN.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4252 8876 4252 8878 4307 8847 4295 8810
4249 8844 4250 8869
TIME...MOT...LOC 2303Z 208DEG 71KT 4260 8857
MBKSpecial weather statement, Feb 20, 5:26 PM CST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
526 PM CST THU FEB 20 2014
WIZ059-060-065-066-070-071-202345-
WASHINGTON-WAUKESHA-OZAUKEE-MILWAUKEE-RACINE-WALWORTH-
526 PM CST THU FEB 20 2014
...A STRONG THUNDERSTORM WILL AFFECT WASHINGTON...WAUKESHA...
OZAUKEE...MILWAUKEE...RACINE...WALWORTH COUNTIES...
AT 525 PM CST...A STRONG THUNDERSTORM WAS NEAR NORTH PRAIRIE...OR
NEAR WALES...MOVING NORTHEAST AT 80 MPH.
HAIL UP TO THREE QUARTERS INCH AND WINDS GUSTS UP TO 45 MPH ARE
POSSIBLE WITH THIS STORM. THIS THUNDERSTORM MAY ALSO LAY DOWN A
SWATH OF SMALL HAIL RESULTING IN SLIPPERY ROAD CONDITIONS.
THIS STORM WILL BE NEAR...
WAUKESHA...NEW BERLIN AND PEWAUKEE AROUND 530 PM CST.
BROOKFIELD...SUSSEX...HARTLAND AND ELM GROVE AROUND 535 PM CST.
NORTHERN MILWAUKEE...MENOMONEE FALLS...BUTLER AND LANNON AROUND 540
PM CST.
CEDARBURG...JACKSON AND THIENSVILLE AROUND 545 PM CST.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE COLGATE...HUBERTUS...
MILWAUKEE CO ZOO...GERMANTOWN...RICHFIELD...GLENDALE...HONEY CREEK...
GENESEE...TROY CENTER AND EAGLE.
LAT...LON 4314 8790 4311 8789 4265 8836 4288 8854
4334 8819 4327 8791 4324 8791 4321 8790
4316 8788
TIME...MOT...LOC 2325Z 208DEG 71KT 4295 8833
MBKSpecial weather statement, Feb 20, 5:47 PM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
547 PM CST THU FEB 20 2014
WIZ052-059-060-065-066-210000-
WASHINGTON-WAUKESHA-OZAUKEE-MILWAUKEE-SHEBOYGAN-
547 PM CST THU FEB 20 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WASHINGTON...
WAUKESHA...OZAUKEE...MILWAUKEE...SHEBOYGAN COUNTIES...
AT 546 PM CST...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR JACKSON TO WEST ALLIS...AND MOVING NORTHEAST AT
65 MPH.
HAIL UP TO THREE QUARTERS INCH AND WINDS GUSTS UP TO 45 MPH ARE
POSSIBLE WITH THIS LINE OF THUNDERSTORMS. THE THUNDERSTORMS MAY
ALSO LAY DOWN A SWATH OF SMALL HAIL RESULTING IN SLIPPERY ROAD
CONDITIONS.
BRIEF HEAVY RAINFALL FROM THE STORMS WILL ALSO RESULT IN MINOR
STREET FLOODING.
THESE STORMS WILL BE NEAR...
JACKSON AND SLINGER AROUND 550 PM CST.
NORTHERN MILWAUKEE...WEST BEND AND WHITEFISH BAY AROUND 555 PM CST.
MEQUON...BROWN DEER...FOX POINT AND BAYSIDE AROUND 600 PM CST.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE COLGATE...ADELL...
FILLMORE...HUBERTUS...MILWAUKEE CO ZOO...SILVER CREEK...GERMANTOWN...
RICHFIELD...GLENDALE AND WAUBEKA.
LAT...LON 4346 8780 4338 8787 4326 8791 4318 8788
4312 8790 4292 8813 4324 8836 4370 8800
4359 8777
TIME...MOT...LOC 2346Z 209DEG 53KT 4330 8823 4302 8803
MBKSpecial weather statement, Feb 20, 5:54 PM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
554 PM CST THU FEB 20 2014
WIZ046-047-051-052-057>060-064>066-070>072-210100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA-MILWAUKEE-WALWORTH-RACINE-
KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...PORTAGE...WISCONSIN DELLS...BEAVER DAM...WEST BEND...
PORT WASHINGTON...JEFFERSON...LAKE MILLS...WAUKESHA...
BROOKFIELD...MILWAUKEE...ELKHORN...LAKE GENEVA...RACINE...KENOSHA
554 PM CST THU FEB 20 2014
...THUNDERSTORMS CROSSING SOUTHEAST AND EAST CENTRAL WISCONSIN...
RAPIDLY DEEPENING LOW PRESSURE NEAR DUBUQUE IOWA WILL CONTINUE TO
BRING SHOWERS AND SCATTERED THUNDERSTORMS TO EAST CENTRAL AND
SOUTHEAST WISCONSIN THROUGH THE EARLY EVENING.
AROUND 6 PM...SHOWERS AND EMBEDDED THUNDERSTORMS EXTENDED FROM
NEAR MONTELLO EAST TO FOND DU LAC AND SOUTH TO WEST
BEND...HARTFORD...MILWAUKEE...RACINE...KENOSHA AND ELKHORN.
ALL THE SHOWERS AND THUNDERSTORMS WERE MOVING RAPIDLY NORTHEAST
AT 60 MPH.
SOME OF THE THUNDERSTORMS WILL PRODUCE SMALL HAIL UP TO ONE
QUARTER INCH AND WIND GUSTS TO 45 MPH.
BE ALERT FOR ROADS BECOMING SLICK WITH SMALL HAIL. IN
ADDITION...BRIEF HEAVY RAINFALL FROM THE SHOWERS AND THUNDERSTORMS
ALONG WITH THE MELTING SNOW WILL RESULT IN PONDING OF WATER ON
ROADWAYS AND MINOR STREET FLOODING. DRIVE WITH CAUTION THIS
EVENING.
THE SHOWERS AND THUNDERSTORMS WILL DIMINISH AND END ACROSS
SOUTHEAST WISCONSIN BETWEEN 630 PM CST AND 730 PM CST.
MBK
High Wind, Rock
- When
- February 20, 7:00 PM CST to February 21, 6:00 PM CST
- Where
- Rock forecast zone
- Measured
- 37 kt (43 mph) measured sustained
- Deaths
- 1 direct, 0 indirect
- Reported by
- Law Enforcement
- Coordinates
- 42.671, -89.072 (the zone’s center; the record gives no point)
High winds out of the northwest were a factor in a multi-vehicle accident that killed a 86 year old man near the intersection of Highway 11 and Dunbar Road in the Town of Plymouth. The car driven by the 86 year old man crossed the center-line going westbound and collided with an eastbound Freightliner. Wind gusts were as high as 46 mph at the Janesville airport and the strong winds may have pushed the car across the center-line.
High Wind, Green
- When
- February 20, 7:00 PM CST to February 21, 6:00 PM CST
- Where
- Green forecast zone
- Measured
- 36 kt (41 mph) measured sustained
- Reported by
- AWOS
- Coordinates
- 42.680, -89.602 (the zone’s center; the record gives no point)
Wind gusts as high as 52 mph.
Strong Wind, Dane
- When
- February 20, 8:00 PM CST to February 21, 6:00 PM CST
- Where
- Dane forecast zone
- Measured
- 38 kt (44 mph) measured gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 43.067, -89.418 (the zone’s center; the record gives no point)
Two traffic lights fell over from the high winds in Madison.
High Wind, Kenosha
- When
- February 20, 9:00 PM CST to February 21, 6:00 PM CST
- Where
- Kenosha forecast zone
- Measured
- 36 kt (41 mph) measured sustained
- Reported by
- ASOS
- Coordinates
- 42.573, -87.840 (the zone’s center; the record gives no point)
Wind gusts as high as 52 mph.
| Event | Date | Age | Sex | Where | Kind |
|---|
| High Wind, Rock | 2014-02-21 | 86 | Male | Vehicle/Towed Trailer | Direct |
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Kentucky, February 20 to 21, 20143 deaths · $4,000 · 60 kt wind · 61 events
- Damaging Winds in Tennessee, February 20 to 21, 20142 deaths · 1 injured · $160,000 · 60 kt wind · 20 events
- Tornadoes and Flash Flooding in Mississippi, February 20 to 21, 20141 death · $907,000 · EF1 · 34 events
- Blizzard and Winter Storm in Minnesota, February 20 to 21, 20141 death · 5 injured · $50,000 · 6 events
- Tornadoes and Flash Flooding in Illinois, February 20 to 21, 20141 injured · $1.7 million · EF2 · 21 events
- Tornadoes and Damaging Winds in Alabama, February 20 to 21, 20142 injured · $48,000 · EF2 · 50 events
- Hail and Damaging Wind in Iowa, February 20, 20141 death · 1 in hail · 7 events
- Tornado and Hail in Tennessee, February 20, 2014$554,000 · EF1 · 57 events
- Dense Fog in Illinois, February 20, 201412 injured · $100,000 · 1 event
- Tornadoes and Damaging Winds in Illinois, February 20, 20142 injured · EF2 · 10 events
- Tornadoes and Hail in Missouri, February 20, 20145 injured · $85,000 · EF1 · 4 events
- Blizzard in Iowa, February 20 to 21, 2014$525,000 · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 494024, 494026, 494035, 494027.